I wound up in the hospital for allergic reaction to Avalox antibiotic and they shot me full of prednisone. Sent me home with 60 mg for 2 days, 40 for 2 days, then 20 for 2 days then stop. I went into anaphylactic shock. In the hospital for four days then they sent me home with the same weaning and on last day I went into shock again with tongue swelling, hives, throat closing, couldn't breathe, etc. I have never, ever been on prednisone in my life. Finally found a doctor who is weaning me off going down 10 mg every four days. While in the hospital and the first two days at home on 60 mg daily.....I was having suicidal thoughts...extreme as well as feet and legs ice cold, dizzy, fuzzy vision, extreme anxiety, acid reflux, extended stomach, swelling in the face and throat, whirring in the ears, numbness in the mouth and chin, extreme hunger and thirst and joint pain as well as headaches. I am slowly dosing down...on day 3 of 40 mg daily. They gave me all my pills at once at the hospital but at home I space them out. 10 mg at 5 am, 11 am, 5pm and 11pm. Thank God the mental side effects are gone and the physical ones aren't as bad with meds spaced apart. I still cannot lie down to sleep.....and cannot sleep for very long either. Half moon face started today. I have found that spacing my pills as well as eating a yogurt or toast or banana right before the meds and drinking milk with the meds helps curb the side effects. I have a friend who just went through the same as me and they just cannot get her off so she will have to take it the rest of her life and right now she has no energy. Someone could make a fortune on
opening clinics just to get people off this nasty stuff! One curious side effect no one else has mentioned....I smell popcorn.....everywhere....a really strong smell. Has anyone heard of that? My DR said they cannot check to see if my adrenal glands are working until I am off the stuff. Won't that be too late? Is there no way you can tell if they aren't working when you are on your lowest dose?
Post Edited (expensive2keep) : 2/19/2012 9:00:20 PM (GMT-7)